Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 167, NWS Shreveport, LA

July 11, 2018Bienville Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 11, 2018, 6:55 PM CDT for Bienville Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2018, 6:55 PM CDT (23:55 UTC)
Expired
Jul 11, 2018, 7:30 PM CDT
In force
35 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Bienville Parish, LA

The radar

The Shreveport radar (KSHV), 75 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 11.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2018-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1494 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2018-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1494 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 4:05 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jul 11, 4:05 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
405 PM CDT Wed Jul 11 2018

.SHORT TERM.../Tonight through Thursday Night/

The combination of upper level disturbances and a weak shear axis
has resulted in a more active day of convection across much of
the region compared to the past few days. Outflow boundaries
generated from earlier convection today have led to additional
showers and thunderstorms developing with the process repeating
itself all afternoon. Expect this trend to gradually decrease with
the loss of heating, but weak upper level impulses may continue
to help trigger isolated convection tonight into early Thursday
morning so have not completely ruled out POPs through overnight
period. Low temperatures will fall back toward the mid 70s for
Thursday morning as cloud cover should linger through much of
tonight.

A similar scenerio will take shape on Thursday with the center of
the upper level ridge axis still poised to our north. Disturbances
tracking along and underneath the ridge will keep a decent chance
of showers and thunderstorms going into Thursday afternoon through
the early evening. Temperatures are also expected to run similarly
to today with upper 80s to lower 90s before we begin to heat up
heading into this weekend with the upper level ridge axis inching
closer to the region.

/19/

.LONG TERM.../Friday through Tuesday Night/

Upper-level ridge of high pressure to become better established
across the region on Friday and remain dominant through the weekend
into the early part of the workweek. High temperatures are forecast
to steadily climb from the lower 90s on Friday to the mid to upper
90s by Tuesday.

Diurnally driven scattered showers and thunderstorms expected
areawide through the early part of the weekend. A weak upper-level
trough across the mid-Mississippi Valley on the northeastern
periphery of the ridge to allow for scattered to numerous showers
and thunderstorms mainly across south-central Arkansas and northeast
Louisiana from Sunday through Tuesday afternoons.

/05/

&&

.PREV DISCUSSION... /issued 110 PM CDT Wed Jul 11 2018/

AVIATION...

For the 11/18Z TAF period, expanding cu field this afternoon with
VFR conditions will prevail as convection increases during peak
heating hours. Scattered to numerous shwrs and tstms will warrant
TEMPO -TSRA conditions areawide at all terminals through the early
evening hours. The loss of heating will allow for convection to
gradually diminish after sunset with lingering convective debris
clouds in the mid and upper levels. VFR conditions should prevail
overnight through Thursday morning aside from some possible patchy
fog in a few areas where heavier rainfall occurs. Otherwise, light
and variable winds will maintain this afternoon before going near
calm overnight. A general southward wind component is expected on
Thursday, but speeds will only average around 5 kts or less. The
chance of any additional convection will be closely monitored as
an upper level disturbance will linger across the region and may
contribute to some isolated overnight/early morning shwrs/tstms.

/19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  92  76  95 /  30  50  20  30
MLU  75  93  75  94 /  30  50  20  30
DEQ  73  93  73  93 /  20  40  20  30
TXK  74  90  75  93 /  30  40  20  30
ELD  74  92  74  94 /  30  40  20  30
TYR  75  89  75  92 /  20  50  20  30
GGG  74  91  75  93 /  30  50  20  30
LFK  75  89  74  93 /  30  60  20  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

19/05
Hazardous weather outlook, Jul 11, 6:35 AM CDT, 12 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
635 AM CDT Wed Jul 11 2018

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-121145-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
635 AM CDT Wed Jul 11 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Expect another round of scattered showers and thunderstorms during
this afternoon. Some of these thunderstorms will have the
potential of becoming strong to possibly severe, with damaging
wind gusts and locally moderate to heavy rainfall being the
primary concerns.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Expect rain chances to continue throughout the remainder of this work
week, as a series of disturbances progress from east to west across
the Gulf Coast region and aid in the development of scattered
showers and thunderstorms. Isolated strong to possibly severe storms
remain possible, with damaging thunderstorm wind gusts and locally
moderate to heavy rainfall still the primary concerns.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will not be required through Wednesday
morning.

20

In the hours before

Special weather statement, Jul 11, 5:08 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Shreveport LA
508 PM CDT WED JUL 11 2018

TXZ136-149-112300-
Smith TX-Cherokee TX-
508 PM CDT WED JUL 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SMITH AND
NORTHWESTERN CHEROKEE COUNTIES UNTIL 600 PM CDT...

At 508 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Selman, or 9 miles northwest of Jacksonville, moving southwest
at 5 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Jacksonville, Bullard, Mount Selman, Reese, Cuney and Teaselville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3220 9535 3209 9524 3190 9533 3200 9545
      3201 9543 3204 9544 3205 9542 3205 9543
      3207 9544 3208 9542 3212 9546 3213 9546
TIME...MOT...LOC 2208Z 044DEG 6KT 3209 9534

13
Local storm report, Jul 11, 5:58 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
558 PM CDT WED JUL 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     6 WSW GILMER            32.71N 95.05W
07/11/2018                   UPSHUR             TX   LAW ENFORCEMENT

            TREES DOWN NEAR FM 1795 WEST OF GILMER.

&&

13
Special weather statement, Jul 11, 6:00 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Shreveport LA
600 PM CDT WED JUL 11 2018

TXZ152-112345-
Nacogdoches TX-
600 PM CDT WED JUL 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NACOGDOCHES COUNTY UNTIL
645 PM CDT...

At 600 PM CDT, Doppler radar was tracking a strong thunderstorm over
Nacogdoches, moving west at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Nacogdoches and Appleby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3171 9458 3153 9455 3149 9480 3170 9488
TIME...MOT...LOC 2300Z 082DEG 12KT 3162 9466

13
Local storm report, Jul 11, 6:04 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
604 PM CDT WED JUL 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     HAIL             1 NE NACOGDOCHES        31.62N 94.64W
07/11/2018  E0.75 INCH       NACOGDOCHES        TX   PUBLIC

            PENNY SIZE HAIL REPORTED BY THE PUBLIC IN
            NACOGDOCHES.

&&

13
Special weather statement, Jul 11, 6:16 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Shreveport LA
616 PM CDT WED JUL 11 2018

LAZ020-022-112345-
La Salle LA-Grant LA-
616 PM CDT WED JUL 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRANT AND SOUTHERN
LA SALLE PARISHES UNTIL 645 PM CDT...

At 616 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Holloway, or 16 miles northeast of Pineville, moving
west at 5 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Pollock, Nebo, Fishville, Rogers and Catahoula Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3138 9212 3139 9212 3141 9215 3142 9216
      3145 9216 3146 9217 3147 9216 3148 9218
      3147 9219 3148 9221 3144 9240 3161 9245
      3162 9203 3141 9200 3138 9201
TIME...MOT...LOC 2316Z 078DEG 5KT 3152 9223

13
Special weather statement, Jul 11, 6:29 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
629 PM CDT WED JUL 11 2018

ARZ050-051-120000-
Howard AR-Sevier AR-
629 PM CDT WED JUL 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEVIER AND CENTRAL
HOWARD COUNTIES UNTIL 700 PM CDT...

At 628 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dierks, moving north at 10 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Dierks, Lebanon and Provo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3404 9391 3403 9412 3420 9414 3420 9393
TIME...MOT...LOC 2328Z 176DEG 8KT 3411 9403

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:43 PM CDTSpecial Weather StatementSHVFranklin47 min
Jul 10, 8:28 PM CDTSpecial Weather StatementSHVRed River47 min
Jul 11, 4:02 PM CDTSpecial Weather StatementSHVUpshur43 min
Jul 11, 4:22 PM CDTSevere Thunderstorm WarningSHVUpshur53 min
Jul 11, 4:25 PM CDTSevere Thunderstorm WarningSHVCamp, Titus65 min
Jul 11, 4:49 PM CDTSpecial Weather StatementSHVUpshur41 min
Jul 11, 5:08 PM CDTSpecial Weather StatementSHVCherokee52 min
Jul 11, 6:00 PM CDTSpecial Weather StatementSHVNacogdoches45 min
Jul 11, 2:26 PM CDTSpecial Weather StatementSHVBossier49 min
Jul 11, 2:29 PM CDTSpecial Weather StatementSHVUnion46 min
Jul 11, 2:45 PM CDTSpecial Weather StatementSHVDe Soto45 min
Jul 11, 3:12 PM CDTSpecial Weather StatementSHVDe Soto48 min
Jul 11, 3:58 PM CDTSpecial Weather StatementSHVClaiborne47 min
Jul 11, 6:16 PM CDTSpecial Weather StatementSHVLaSalle29 min
Jul 11, 2:49 PM CDTSpecial Weather StatementSHVMiller41 min
Jul 11, 6:29 PM CDTSpecial Weather StatementSHVHoward31 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.